Newport heroin drug batch warning after men's deaths
Police are linking the sudden deaths of two men and warning about a "potentially volatile" batch of heroin in Newport.
Gwent Police said as well as the deaths, there have been medical emergencies involving two other people.
All are believed to be linked to the ingestion of heroin, the force added.
Police arrested a 31-year-old man on suspicion of the supply of Class A drugs following the execution of three search warrants on Thursday.
The man, from the Newport area, has since been released under investigation and inquiries are ongoing into the incidents, which happened between 1 and 8 January.
It is not clear if the deaths were caused by the strength of a particular batch of drugs or contamination with another substance, police said.
Det Ch Insp Nicholas Wilkie added: "It is not clear yet whether all these tragic events are directly related. However, I cannot rule out the possibility that these deaths and medical emergencies are linked to the same batch of heroin.
"The use of heroin is, of course, illegal but I would urge anyone currently using the drug to be especially cautious and vigilant. If you are considering taking drugs - even if you are a regular user and believe you know what they are taking - please think twice."
He added that anyone who has an adverse reaction to drugs should seek medical attention.